Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2000, 11:28 PM CST for Caddo Parish, De Soto Parish, Red River Parish, Louisiana. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 11:28 PM CST (05:28 UTC)
- Expired
- Mar 27, 2000, 12:15 AM CST
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 17 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 11:30 PM CST | Hail 0.88 | Shreveport, LA | |
| Mar 26, 11:40 PM CST | Hail 0.88 | Shreveport, LA | |
| Mar 26, 11:40 PM CST | Hail 0.75 | Shreveport Rgnl Arpt, LA | |
| Mar 26, 11:45 PM CST | Thunderstorm Wind 52 E | Shreveport, LA | Several large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 10:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 270530 SVRSHV LAC017-031-081-270615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1128 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CADDO PARISH IN LOUISIANA DE SOTO PARISH IN LOUISIANA RED RIVER PARISH IN LOUISIANA * UNTIL 1215 AM CST * AT 1128 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHREVEPORT...MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS TO 50 MPH HAVE BEEN REPORTED WITH THIS STORM IN THE SHREVEPORT-BOSSIER CITY METRO AREA WITHIN THE PAST HALF HOUR. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN C[ADDO PARISH IN LOUISIANA NORTHERN DE SOTO PARISH IN LOUISIANA NORTHWESTERN RED RIVER PARISH IN LOUISIANA UNTIL 1215 AM CST. LAT...LON 3258 9380 3244 9400 3196 9383 3202 9333 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:50 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 26, 8:50 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 PM CST SUN MAR 26 2000 UPDATING ZONES FOR SEVERE THUNDERSTORM WATCHES AND TO FINE TUNE PRECIPITATION AREA AND EXPECTED DEVELOPMENT THROUGH THE NIGHT. MAJOR AREA OF CONCERN IS DEVELOPMENT ON WEST SIDE OF LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHERN OKLAHOMA AND CENTRAL AND SOUTHERN ARKANSAS. SUPERCELL IS NOW MOVING THROUGH RED RIVER COUNTY TEXAS. COLD FRONT IS MOVING SOUTHEAST OVER NORTH CENTRAL AND NORTHEAST OKLAHOMA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP OVER NORTHEAST TEXAS AND NORTH LOUISIANA SOUTH AND SOUTHEAST OF CURRENT ACTIVITY AND BECOME A SQUALL LINE AS IT DROPS SOUTHEAST THROUGH NORTH LOUISIANA. 09 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 10:23 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 67 min |
| Mar 26, 10:54 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 51 min |
| Mar 26, 10:57 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union, Webster | 48 min |
| Mar 27, 12:14 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 46 min |
| Mar 27, 12:49 AM CST | Severe Thunderstorm Warning | SHV | Grant, Winn | 41 min |
| Mar 27, 1:05 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 40 min |
| Mar 27, 1:26 AM CST | Severe Thunderstorm Warning | SHV | Grant | 34 min |
| Mar 27, 1:39 AM CST | Severe Thunderstorm Warning | SHV | LaSalle | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.